A Solution Concept for Majority Rule in Dynamic Settings
B. Douglas Bernheim and
Sita Slavov
The Review of Economic Studies, 2009, vol. 76, issue 1, 33-62
Abstract:
We define and explore the notion of a Dynamic Condorcet Winner (DCW), which extends the notion of a Condorcet winner to dynamic settings. We show that, for every DCW, every member of a large class of dynamic majoritarian games has an equivalent equilibrium, and that other equilibria are not similarly portable across this class of games. Existence of DCWs is guaranteed when members of the community are sufficiently patient. We characterize sustainable and unsustainable outcomes, study the effects of changes in the discount factor, investigate efficiency properties, and explore the potential for achieving renegotiation-proof outcomes. We apply this solution concept to a standard one-dimensional choice problem wherein agents have single-peaked preferences, as well as to one involving the division of a fixed aggregate pay-off. Copyright , Wiley-Blackwell.
Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (43)
Downloads: (external link)
http://hdl.handle.net/10.1111/j.1467-937X.2008.00520.x (application/pdf)
Access to full text is restricted to subscribers.
Related works:
Working Paper: A Solution Concept for Majority Rule in Dynamic Settings (2007) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:76:y:2009:i:1:p:33-62
Access Statistics for this article
The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman
More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().